Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 255, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2019, 4:33 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2019, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 1, 2019, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:53 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 1, 2:53 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 253 PM CDT Sat Jun 1 2019 .DISCUSSION... Not much change expected to the unsettled weather pattern this weekend through the middle of next week. An upper level storm system along the California Coast will remain nearly stationary through Monday and then slowly eject toward the forecast area Tuesday and Wednesday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated every day in this regime. Through the day Monday, the highest probability of thunderstorms will be across the southeast New Mexico Plains south to the Guadalupe and Davis Mountains, and the plains immediately adjacent to the mountains. These locations will be closer to the upper level storm system and passing disturbances. By late Monday through Wednesday thunderstorms chances will also increase across the Permian Basin as the system ejects into the southern rockies. Relief is finally forecast to be on the way by next Thursday through Saturday as the upper system ejects east of the area and replaced by upper level ridging with above normal temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 87 68 88 / 20 30 40 30 Carlsbad 65 90 67 87 / 50 30 50 30 Dryden 72 91 73 91 / 20 10 40 30 Fort Stockton 69 88 70 88 / 50 20 50 40 Guadalupe Pass 64 84 66 81 / 50 40 60 30 Hobbs 64 85 65 81 / 50 30 60 40 Marfa 60 86 60 84 / 50 30 60 40 Midland Intl Airport 67 88 69 87 / 30 30 40 40 Odessa 67 88 69 86 / 30 30 50 40 Wink 67 90 69 91 / 50 30 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 72/12
Hazardous weather outlook, Jun 1, 2:42 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CDT Sat Jun 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some severe, will be possible this afternoon and tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Sunday and Monday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Special weather statement, Jun 1, 3:31 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
331 PM CDT Sat Jun 1 2019
NMZ027-028-TXZ270>273-012115-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
331 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES UNTIL 415 PM CDT/315 PM MDT/...
At 330 PM CDT/230 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Guadalupe Mountains National Park, or near Pine
Springs, moving northeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pine Springs, Guadalupe Mountains National Park, McKittrick Canyon,
Carlsbad Caverns National Park and Lincoln National Forest.
LAT...LON 3200 10492 3200 10485 3220 10485 3207 10460
3175 10484 3178 10492
TIME...MOT...LOC 2030Z 202DEG 20KT 3187 10493
80Special weather statement, Jun 1, 3:56 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
256 PM MDT Sat Jun 1 2019
NMZ027-028-012130-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
256 PM MDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDDY COUNTY UNTIL
330 PM MDT...
At 256 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Lincoln National Forest, or 23 miles south of
Hope, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lincoln National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3252 10485 3252 10484 3255 10484 3275 10452
3244 10441 3234 10485
TIME...MOT...LOC 2056Z 238DEG 26KT 3247 10476
10Special weather statement, Jun 1, 4:19 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
419 PM CDT Sat Jun 1 2019
NMZ028-TXZ273-012145-
Eddy County Plains NM-Eastern Culberson County TX-
419 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY AND NORTH
CENTRAL CULBERSON COUNTIES UNTIL 445 PM CDT/345 PM MDT/...
At 419 PM CDT/319 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of McKittrick Canyon, or 14 miles northeast
of Pine Springs, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Carlsbad Caverns National Park and Whites City.
LAT...LON 3209 10461 3210 10459 3213 10457 3212 10456
3212 10455 3214 10455 3214 10453 3215 10454
3224 10443 3198 10423 3186 10460 3201 10471
TIME...MOT...LOC 2119Z 238DEG 26KT 3198 10459
10Special weather statement, Jun 1, 4:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
420 PM CDT Sat Jun 1 2019
TXZ274-012145-
Reeves County Plains TX-
420 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES AND WESTERN WARD
COUNTIES UNTIL 445 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Toyah, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pecos, Toyah and Pecos Municipal Airport.
This includes Interstate 20 between mile markers 21 and 47.
LAT...LON 3149 10388 3145 10348 3142 10345 3143 10344
3143 10339 3114 10356 3117 10376
TIME...MOT...LOC 2120Z 190DEG 18KT 3123 10365
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| May 31, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| May 31, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 57 min |
| May 31, 7:41 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 64 min |
| May 31, 7:45 PM CDT | Special Weather Statement | MAF | Brewster | 30 min |
| May 31, 7:50 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 31, 7:51 PM CDT | Special Weather Statement | MAF | Jeff Davis | 24 min |
| May 31, 8:17 PM CDT | Special Weather Statement | MAF | Jeff Davis | 13 min |
| May 31, 8:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
| May 31, 8:32 PM CDT | Special Weather Statement | MAF | Culberson | 43 min |
| May 31, 8:35 PM CDT | Special Weather Statement | MAF | Jeff Davis | 25 min |
| May 31, 8:46 PM CDT | Special Weather Statement | MAF | Reeves | 14 min |
| May 31, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 64 min |
| May 31, 9:03 PM CDT | Special Weather Statement | MAF | Jeff Davis | 12 min |
| May 31, 9:12 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
| May 31, 9:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| May 31, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 53 min |
| May 31, 9:31 PM CDT | Special Weather Statement | MAF | Winkler | 29 min |
| May 31, 9:47 PM CDT | Special Weather Statement | MAF | Culberson | 28 min |
| May 31, 9:50 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 40 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 62 min |
| May 31, 10:18 PM CDT | Special Weather Statement | MAF | Terrell | 27 min |
| May 31, 11:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Jun 1, 12:17 AM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| Jun 1, 3:31 PM CDT | Special Weather Statement | MAF | 44 min | |
| Jun 1, 4:20 PM CDT | Special Weather Statement | MAF | Reeves | 25 min |
| Jun 1, 4:45 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 1, 4:51 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 54 min |
| Jun 1, 5:29 PM CDT | Special Weather Statement | MAF | Jeff Davis | 31 min |
| Jun 1, 5:35 PM CDT | Special Weather Statement | MAF | Loving | 25 min |
| Jun 1, 5:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 77 min |
| Jun 1, 5:45 PM CDT | Special Weather Statement | MAF | Presidio | 45 min |
| Jun 1, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 58 min |
| Jun 1, 5:56 PM CDT | Tornado Warning | MAF | Pecos, Reeves | 34 min |
| Jun 1, 6:23 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 67 min |
| Jun 1, 6:28 PM CDT | Tornado Warning | MAF | Pecos | 47 min |
| Jun 1, 6:34 PM CDT | Special Weather Statement | MAF | 26 min | |
| Jun 1, 6:59 PM CDT | Special Weather Statement | MAF | Presidio | 46 min |
| May 31, 11:27 PM CDT | Special Weather Statement | MAF | Eddy | 48 min |
| Jun 1, 3:56 PM CDT | Special Weather Statement | MAF | Eddy | 34 min |
| Jun 1, 4:19 PM CDT | Special Weather Statement | MAF | Eddy | 26 min |
| Jun 1, 4:34 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 56 min |
| Jun 1, 5:05 PM CDT | Special Weather Statement | MAF | Eddy | 25 min |
| Jun 1, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 76 min |
| Jun 1, 6:18 PM CDT | Special Weather Statement | MAF | Eddy | 27 min |
| Jun 1, 6:50 PM CDT | Special Weather Statement | MAF | Lea | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.